Alert archive / Illinois / Small Craft Advisories in 2011

Small Craft Advisory 13, NWS Chicago, IL

February 7, 2011

NWS Chicago, IL issued this small craft advisory at Feb 7, 2011, 2:58 AM CST. It took effect at Feb 7, 2011, 9:00 PM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 7, 2011, 2:58 AM CST (08:58 UTC)
In effect from
Feb 7, 2011, 9:00 PM CST
Expired
Feb 7, 2011, 3:22 PM CST
In force
Issued by
NWS Chicago, IL

The text

As transmitted, in the capitals the NWS used until 2016.

178 
WHUS73 KLOT 070858
MWWLOT

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
258 AM CST MON FEB 7 2011


LMZ740>745-071700-
/O.NEW.KLOT.SC.Y.0013.110208T0300Z-110208T1800Z/
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
258 AM CST MON FEB 7 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO NOON
CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO NOON CST
TUESDAY. 

* EXPECT HAZARDOUS CONDITIONS FOR SMALL CRAFT FROM 9 PM THIS 
  EVENING TO NOON CST TUESDAY.

* DURING THE SMALL CRAFT ADVISORY...THE STRONGEST WINDS WILL BE UP
  TO 25 KT FROM THE NORTHWEST. 

REFER TO THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS WAVE CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

MDB
2 follow-up statements
894 
WHUS73 KLOT 071612
MWWLOT

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
1012 AM CST MON FEB 7 2011

LMZ740>745-080015-
/O.CON.KLOT.SC.Y.0013.110208T0300Z-110208T1800Z/
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
1012 AM CST MON FEB 7 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO NOON CST TUESDAY...

A SMALL CRAFT ADVISORY WILL BE IN EFFECT THIS EVENING AND TUESDAY
MORNING.

* EXPECT HAZARDOUS CONDITIONS FOR SMALL CRAFT FROM 9 PM THIS
  EVENING UNTIL NOON CST TUESDAY.

* DURING THE SMALL CRAFT ADVISORY...THE STRONGEST WINDS WILL BE
  25 KT FROM THE NORTHWEST.

REFER TO THE LATEST MARINE FORECASTS FOR MORE COMPLETE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS WAVE CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
869 
WHUS73 KLOT 072122
MWWLOT

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
322 PM CST MON FEB 7 2011


LMZ740>745-072230-
/O.CAN.KLOT.SC.Y.0013.110208T0300Z-110208T1800Z/
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
322 PM CST MON FEB 7 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS CANCELLED THE SMALL
CRAFT ADVISORY. WIND SPEEDS ARE NOT EXPECTED TO BE AS STRONG AS
PREVIOUSLY FORECASTED. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this small craft advisory went out at Feb 7, 2:10 AM CST, 48 minutes earlier.

Area forecast discussion, Feb 7, 2:10 AM CST, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
210 AM CST MON FEB 7 2011

.DISCUSSION...
333 PM CST

NO PUBLIC FORECAST HEADLINES THIS ISSUANCE.

BASED ON CURRENT RADAR AND SATELLITE TRENDS...WILL BE OPTING TO
GO WITH A CATEGORICAL MENTION OF LIGHT SNOW OR FLURRIES AND
ONLY A CHANCE MENTION OF MEASURABLE SNOW FOR TONIGHT AND MONDAY.
CURRENT SURFACE ANALYSIS PLACES WEAK LOW CENTER OVER NERN IL JUST TO
THE EAST OF AURORA.  ALSO...WATER VAPOR IMAGERY HAS SHORT WAVE
PLACED OVER NRN IL WITH THIS VORT CENTER SHEARING OUT AS IT HEADS
ACROSS THE SRN GREAT LAKES REGION. AS A RESULT...STEADIER SNOW HAS
CHANGED TO PATCHY LIGHT SNOW. ANOTHER WAVE OVER MT WILL ACT AS A
KICKER FOR A MORE VIGOROUS SYSTEM OVER THE SOUTHERN PLAINS.

THIS SYSTEM WILL TRACK NEWD THROUGH THE TN VALLEY ON MONDAY.  THUS
ANY ACCUMULATING SNOW WILL STAY WELL SOUTH OF THE FORECAST AREA
THROUGH MONDAY.  HAVE KEPT A CHANCE MENTION OF LIGHT SNOW/FLURRIES
IN THE FORECAST THOUGH AS YET ANOTHER SHORT WAVE DROPS ACROSS SRN
CANADA  TO THE UPPER GREAT LAKES BY 00Z TUESDAY. THIS FEATURE WILL
REPRESENT A REINFORCEMENT OF POLAR AIR ACROSS THE REGION.  THIS IS
EXPECTED TO BE MOST NOTICEABLE LATE MONDAY AND MONDAY NIGHT AS
1000-500 THICKNESS VALUES ARE FORECAST BY GFS TO DROP ON THE ORDER
OF 100 METERS IN THE 12 HOURS ENDING AT 06Z TUESDAY.  BECAUSE OF
THIS...HAVE GONE WITH NON DIURNAL TEMPERATURE TREND FOR MONDAY.
THERE WILL LIKELY BE SOME LIGHT SNOW AS THIS POLAR AIR ADVECTS INTO
THE REGION...SO WILL CARRY FLURRIES INTO MONDAY EVENING...THEN
CLEARING AND COLDER DURING THE OVERNIGHT.  POLAR AIR TO REMAIN IN
PLACE THROUGH THURSDAY.  HAVE GENERALLY GONE WITH BLEND OF MAV AND
MET MOS GUIDANCE ON LOW TEMPS...BUT WILL MAINTAIN CURRENT FORECAST BY
GOING WELL BELOW CONSRAW GUIDANCE WEDNESDAY NIGHT WHEN SET UP STILL
ON TRACK FOR FAVORING BETTER RADIATIONAL COOLING.

NO MAJOR CHANGES TO EXTENDED FORECAST PERIOD.  MEDIUM RANGE GUIDANCE
ALL SHOWING SIGNIFICANT PATTERN CHANGE TO MORE ZONAL FLOW OF MILD
PACIFIC AIR ACROSS THE CONUS BY NEXT WEEKEND. WARM UP MAY BE
TEMPERED HOWEVER AS AIR MASS IS EXPECTED TO BE DRY AND THERE IS
QUITE AN EXPANSIVE SNOW PACK FOR MILD AIR TO TRAVEL OVER BEFORE IT
ARRIVES IN NRN IL/IN.

MERZLOCK

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 08Z...

* VFR CIGS DEVELOPING WITH PATCHY MVFR.
* SCT LGT SN ENDING BY 10Z.

BEACHLER

//DISCUSSION...UPDATED 06Z...

WEAK/BROAD SURFACE LOW PRESSURE CONTINUES TO PULL AWAY FROM THE
FORECAST AREA ACROSS THE GREAT LAKES REGION LATE THIS EVENING...
WHILE UPPER TROUGH LINGERS OVER THE MIDWEST WITH SEVERAL SMALLER
WEAK DISTURBANCES PASSING THROUGH THE FLOW ALOFT. AREA OF LIGHT
SNOW ASSOCIATED WITH MAIN LOW HAS MOVED OFF TO THE EAST OF THE
AREA...WITH SLOW IMPROVING TREND IN CEILING AND VISIBILITY
CONTINUING ACROSS THE AREA. ALTHOUGH ANOTHER WEAK MID LEVEL
DISTURBANCE IS NOTED ACROSS NE IA/NW IL PRODUCING A FEW FLURRIES
OR LIGHT SNOW SHOWERS...CEILING ARE GENERALLY HIGHER END MVFR OR
EVEN VFR UPSTREAM AND EXPECT THIS TO BE THE PREVAILING CONDITIONS
INTO THE TERMINALS DURING THE OVERNIGHT HOURS INTO MONDAY MORNING.
FLURRIES WILL LIKELY AFFECT PORTIONS OF NORTHERN IL THROUGH ABOUT
10Z OR SO BEFORE MOVING EAST.

A STRONGER MID LEVEL TROUGH IS NOTED IN SATELLITE IMAGERY OVER
SOUTHERN SASKATCHEWAN...AND WILL DROP SOUTHEAST INTO THE AREA
MONDAY AFTERNOON WITH A PUSH OF COLDER ARCTIC AIR. MODEL
TIME/HEIGHT DEPICTIONS AND SOUNDINGS ALL INDICATE A PERIOD OF
ENHANCED DEEPER LIFT AND STEEP LOW LEVEL LAPSE RATES WHICH WILL
LIKELY SUPPORT SCATTERED SNOW SHOWERS ACROSS THE TERMINALS MONDAY
AFTERNOON THROUGH EARLY EVENING. WOULD EXPECT CIG/VIS CONDITIONS
TO DIP AT LEAST INTO LOWER MVFR OR IFR BRIEFLY DURING HEAVIER SNOW
SHOWERS.

WINDS...NORTHERLY WINDS WILL BACK MORE NORTHWEST OVERNIGHT BUT
SHOULD REMAIN AROUND/UNDER 10 KTS. AS COLD AIR COMES IN LATE
MONDAY WINDS WILL INCREASE...WITH STEEPER LOW LEVEL LAPSE RATES
SUPPORTING GUSTS INTO THE 20 KT RANGE BY EVENING.

RATZER

//ORD AND MDW CONFIDENCE...UPDATED 08Z...

* HIGH CONFIDENCE ON IMPROV CIGS.
* LOW CONFIDENCE ON ENDING LGT SN TIMING.
* HIGH CONFIDENCE IN WIND DIR/SPEED.

BEACHLER

//OUTLOOK FOR ORD/MDW FOR 12Z TUESDAY-12Z SUNDAY...UPDATED 00Z...

TUESDAY...VFR.

WEDNESDAY...VFR.

THURSDAY...VFR.

FRIDAY...VFR.

SATURDAY...VFR. LOW PROBABILITY FOR MVFR CIG/VIS WITH WARMER AIR
OVER SNOW COVER.

RATZER

&&

.MARINE...
237 PM CST

...THE MAIN CONCERNS WILL BE THE POTENTIAL FOR STRONG WEST TO
NORTHWEST WINDS ACROSS THE LAKE LATE TUESDAY AND TUESDAY NIGHT...

LOW PRESSURE CURRENTLY ACROSS CENTRAL IL WILL MOVE EAST ACROSS THE
OHIO VALLEY TONIGHT AS A RIDGE OF HIGH PRESSURE BUILDS IN ACROSS THE
PLAINS TO THE WESTERN GREAT LAKES. THIS WILL SET THE STAGE FOR
INCREASING NORTHERLY WINDS ACROSS THE LAKE TONIGHT AS A PUSH OF
COLD AIR OCCURS TONIGHT. WINDS WILL LIKELY REMAIN SUB GALE...BUT
THEY MAY APPROACH 25 KT ACROSS THE OPEN WATERS.

THE MAIN CONCERN WILL OCCUR LATE TUESDAY AND TUESDAY NIGHT AS A
STRONG COLD FRONT...ASSOCIATED WITH LOW PRESSURE ACROSS NORTHEASTERN
CANADA...MOVES SOUTHWARD ACROSS THE LAKE. IT APPEARS THAT A DECENT
PRESSURE GRADIENT WILL SET UP ACROSS THE GREAT LAKES DURING THIS
TIME. ALSO...A REALLY STRONG PUSH OF COLD AIR WILL OCCUR...WITH ABOUT A
+7 DEGREE CELSIUS DROP IN TEMPERATURES AT 850 MB OVER ABOUT A 6 TO
12 HOUR PERIOD. THIS COULD RESULT IN GALE FORCE WINDS...ESPECIALLY
ACROSS THE NORTHERN HALF OF THE LAKE LATE TUESDAY INTO WEDNESDAY
MORNING.  HOWEVER...DUE TO UNCERTAINTIES IN THE ACTUAL MAGNITUDE OF
THE WINDS...I DECIDED TO HOLD OFF ON A GALE WATCH AT THIS TIME.
HOWEVER...IF THE TRENDS CONTINUE A GALE WATCH WILL BE NEEDED.

KJB

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...NONE.
&&
Hazardous weather outlook, Feb 6, 3:37 PM CST, 11 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
337 PM CST SUN FEB 6 2011

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
072145-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
337 PM CST SUN FEB 6 2011 /437 PM EST SUN FEB 6 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT.

PERIODS OF LIGHT SNOW ARE LIKELY TONIGHT. ANY ADDITIONAL ACCUMULATIONS
WILL BE LESS THAN 1 INCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PERIODS OF LIGHT SNOW OR FLURRIES WILL CONTINUE INTO MONDAY
EVENING. LITTLE OR NO ACCUMULATION IS EXPECTED.

A REINFORCING SHOT OF COLD AIR WILL SPREAD ACROSS THE REGION
MONDAY NIGHT AND REMAIN IN PLACE THROUGH THURSDAY. NIGHTTIME
TEMPERATURES ARE EXPECTED TO DROP BELOW ZERO DURING THIS PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-072145-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
337 PM CST SUN FEB 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NORTHWEST WINDS MAY APPROACH BECOME HAZARDOUS FOR SMALL CRAFT
TUESDAY AFTERNOON.  THESE ELEVATED WIND SPEEDS ARE THEN EXPECTED
TO CONTINUE THROUGH WEDNESDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-072145-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
337 PM CST SUN FEB 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NORTHWEST WINDS MAY APPROACH GALE FORCE TUESDAY AFTERNOON ACROSS
THE OPEN WATERS OF LAKE MICHIGAN. THESE ELEVATED WIND SPEEDS
ARE THEN EXPECTED TO CONTINUE THROUGH WEDNESDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

Nearby

Small Craft Advisories in Illinois, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.